If you overdose on Cinryze, it may increase your risk for blood clots, which could lead to stroke, heart attack, or other problems. Too much of this medicine may also cause the usual side effects, such as headaches, vomiting, or a rash. Treatment will likely involve administering certain medications and providing supportive care to handle any resulting complications.
Cinryze® (C1 esterase inhibitor) is a prescription medication used in the treatment of a rare genetic condition known as hereditary angioedema (HAE). People with HAE have sudden, painful attacks that cause swelling in the face, airways, and other areas of the body.
Cinryze is given as an injection into a vein (an intravenous, or IV, injection). The injections can be given by a healthcare provider or self-administered. If you are going to self-administer this drug, make sure you are taught how to properly use it ahead of time.
As with most medicines, it is possible to overdose on Cinryze. The effects of an overdose would likely vary, however, depending on a number of factors, such as the Cinryze dosage and whether it was used with any other medications or substances.
At this time, it is not entirely known what to expect from a Cinryze overdose. There have been no reported cases. In animal studies, doses that were 14 times the normally recommended human dose increased the risk for blood clots. Blood clots have also been reported when high Cinryze dosages were given to humans.
Blood clots can be life-threatening. If a clot blocks the flow of blood in vessels, serious problems can occur, including a stroke, pulmonary embolism, heart attack, and death.
In addition to increasing the risk for blood clots, it is reasonable to expect an overdose with Cinryze to cause the normal side effects, although they may be more severe. Such reactions could include but are not limited to: